Kentucky Optometric Association 118th Spring Education ... · 10:00am-12:00pm “Optometric...
Embed Size (px)
Transcript of Kentucky Optometric Association 118th Spring Education ... · 10:00am-12:00pm “Optometric...
Lucky In Kentucky!!!
Kentucky Optometric Association118th Spring Education Conference
April 23-25, 2020Lexington, KY
Hyatt Hotel & LCC
Friday, April 24 continued
10:00am-12:00pm “Optometric Surgical Procedures for Every Optometrist” Nate Lighthizer, O.D. This course will cover optometric surgical procedures, including lump and bump removal, chalazion treatment, punctual occlusion, suture correction for entropion, and various anterior segment laser procedures, The presentation will review and update these optometric procedures including indications, contraindications, risks, complications, treatment protocols, and pre- & post-op management. 2 Hours CE (ETP/TPA)
12:00pm-2:00pm Presidential Awards Luncheon
2:00pm-3:00pm “YAG Laser Vitreolysis: An Update” Nate Lighthizer, O.D. This course will review and update YAG Laser Vitreolysis. 1 Hour CE (ETP/TPA) 3:00pm-4:00pm “Interpretation of OCT and OCT-A” Nate Lighthizer, O.D. This interactive presentation will review and discuss OCT and OCT-A. 1 Hour CE (TPA)
4:00pm-5:00pm “Diabetes New Testing and Treatment for Retinopathy” Nate Lighthizer, O.D. This course will provide an update and thoroughunderstandingoftheflashflicker electroretinogramffERG,properindications and protocol, and how to interpret results. 1 Hour CE (TPA)
5:00pm-7:30pm Exhibit Hall Reception
7:30pm-10:30pm 2020 KOA’s Optometry Celebration - “Lucky in Kentucky” Casino Night!!! The KOA is hosting a celebratory casino night inhonorof2020-theyearoftheEYE!Come join in the fun and excitement - there will be prizes!The event is included in the conference registration for all OD and Student attendees. Additional tickets may be purchased for guests.
*** OD Saturday agenda continued to page 7.
Thursday, April 23
11:00am Registration Opens Box lunch is included with registration.
12:00pm-1:00pm “Infectious Keratitis” Scott Hauswirth, O.D. This course gives an overview of infectious keratitiswithrespecttodifferentiatingdifferent corneal lesions, and treatments & management. 1 Hour CE (TPA) 1:00pm-2:00pm “Pain, Photophobia, and Ocular Pathology: What You Should Know to Help Your Patients” Scott Hauswirth, O.D. This course reviews the connections between ocular surface disease and symptomatology of neuropathic pain, including pathophysiology, diagnosis and treatments for patients. 1 Hour CE (TPA)
2:00pm-4:00pm “Anterior Segment Diseases” Scott Hauswirth, O.D. Thiscourseillustratesseveraldifferentreal-life patients who presented urgently to a tertiary care center.Emphasisisplacedonestablishing differentialdiagnosis,andpickinguponspecifc clues to aid in obtaining the correct diagnosis andimplementingeffectivemanagement strategies. 2 Hours CE (TPA)
4:00pm-6:00pm “Ocular Pain Management” EileneKinzer,O.D. This course will discuss how a primary care optometrist manages ocular pain. The opioid epidemic and safe prescribing will also be discussed. 2 Hours CE (TPA & Pain Management) **This course will count towards the two hours needed for Pain Management CE for O.D.’s with a DEA#.**
6:00pm-7:00pm KOA Membership Meeting 7:00pm-8:00pm Opening Reception
Friday, April 24
8:00am-10:00am “Lumps and Bumps” Nate Lighthizer, O.D. This presentation will review the anatomy of the eyelids in relation to ophthalmic eyelid surgery, as well as guide the attendee through a review of all ocular lumps and bumps, both benign and malignant. It will also review, update, and instruct the audience on the how and why of performing radiofrequency surgery in the optometric practice. 2 Hours CE (ETP/TPA)
*ETP denotes all courses that qualify as ETP CE for the Kentucky Board of Optometric Examiners. If not ETP certified, the ETP
course will count towards your TPA hours.
*TPA denotes all courses that qualify as TPA CE for the Kentucky Board of Optometric Examiners.
Name_____________________________________ Badge Name_______________________Address_______________________________________________________________________ City________________________ State____ Zip________ Cell ( )________________ Email_________________________________ KOA or AOA Member ID#________________Emergency Contact (Required): Name _________________________ Phone: __________________
Registration & Payment Received By 3/16 By 4/13 After 4/13 TOTAL DUE
KOA 118th ANNUAL SPRING CONGRESSApril 23-25, 2020
Hyatt Hotel in Lexington, KYYour payment should accompany this form in order to receive the early bird discount. All educational meetings as well as the social functions are included in your registration. No ticket orders will be taken over the phone. Requests for additional tickets must be in writing and payment must accompany this order.
FULL REGISTRATION: AOAorKOAMemberDiscountRate* $495 $545 $595$__________ *Dues must be paid through the first quarterNonMemberRate $695 $745 $795 $_________
OptometryStudentRegistrationRate $0 $0 $0 $_________
SPOUSE/GUEST REGISTRATION: Badge Name of Guest: ______________________________ A.FullRegistration(FoodFunctions&Breaks) $250 $__________ B.BasicRegistration(OpeningReception& $100 $__________ ExhibitHallBadge/Food)
ADDITIONAL EXHIBIT HALL BADGES $35eachX()= $____________
ADDITIONAL TICKETS (alsoavailableattheRegistrationdesk)THURSDAYOpeningReception $30eachX()=$__________FRIDAYPresidentialLuncheon $30eachX()=$__________
KVP DonationThisdonationistax-deductible&replacesthehalf-potdrawing. $25.00=$__________
SOCIAL EVENTS - Although all events are included in the registration fee, please check the ones you and your registered guest plan to attend in order to assist us in an accurate count. Thank you!
ThursdayBoxLunch#____ FridayExhibitReception#____ThursdayReception#____FridayCasinoParty#____FridayBreakfast #____ SaturdayBreakfast#____ FridayLunch#____SaturdayExhibitLunch#____
TOTAL DUE $___________
Check Master Card
VISA Discover AMEX
Name as printed on card:____________________________________
Food Preference (Optional) - Vegetarian Kosher Gluten-Free Vegan
HANDOUTS - Check how you want to receive your handouts. Please select one. Binder Email
Casino - Extra Tickets for Friday2020CasinoCelebrationisincludedwiththeOD&Student $30.00X()= $__________registrationfee.Extraticketscanbepurchasedforguests.
Includes: Meal functions and all breaks.• Thursday Box Lunch•ThursdayOpeningReception• Friday Breakfast • Friday Presidential Luncheon
•FridayExhibitHallReception• Friday - 2020 Casino Celebration• Saturday Breakfast•SaturdayExhibitHallLuncheon•Morning&AfternoonBreaksEveryday
All Continuing Education courses and Exhibit Hall admission are included in the full registration fee.To receive the Early Bird Discounted Rate be sure to register by March 16th!! BY 3/16 BY 4/13 AFTER 4/14 AOAorKOAMemberDiscountRate $495 $545 $595 (1stquarterduesmustbepaid)
NonMemberRate $695 $745 $795
A. Full Registration: Includes meal functions and breaks as listed above and admission to the Exhibit Hall. Fee $250
B. Basic Registration: Includes Opening Reception and Exhibit Hall badge and food. Fee $100
STUDENTREGISTRATION There is no registration fee for students. Be sure to mark “Student” section in the registration materials.
FAX (502) 875-3782 (24 Hours a Day) Mail to P.O. Box 572 Frankfort, KY 40602
REFUND POLICY:N o t i c e o f c a n c e l l a t i o n m u s t b e received in writing. Full refunds will be made for reques ts rece ived by April 1. Thereafter, a $50 fee applies.
SPECIAL ASSISTANCE:In compliance with the Americans with Disabilities Act, if you require special assistance,pleasecallusat(502)875-3516.
Phone: (502) 875-3516Email: [email protected]: www.kyeyes.org
Conference Hotel Information:
Hyatt Hotel401 West High StreetLexington, KY 40507
TheKOAroomrateis$192.Please reference KOA to receive the special group rate. Block Cut-off date is 03/27/20
or when it sells out.
Go to www.kyeyes.org to register online
KOA Paraoptometric RegistrationApril 24-25, 2020
Hyatt Hotel in Lexington, KY
Your can register online at www.kyeyes.org or Please complete this form and return with payment to:Kentucky Optometric Association
P.O. Box 572, Frankfort, KY 40602Phone: (502) 875-3516 FAX: (502) 875-3782 Email: [email protected]
Check box if you need ABO CE Units AOA Units
Friday Only $ 150 $ 175 $ 200 $Includes 6 hours CE, Breakfast, Presidential Luncheon, Exhibit Hall Reception & Breaks
Saturday Only $ 150 $ 175 $ 200 $Includes 6 hours CE, Breakfast, Exhibit Hall Lunch & Breaks
Full Registration (2 days) $ 250 $ 300 $ 350 $Includes 12 hours CE, Breakfast, Exhibit Hall Meals, Presidential Lunch, and Breaks each day
For Overnight Accommodations, Call the Hyatt (800) 233-1234. Be sure to identify yourself with the KOA to receive group rate of $192 by 3/27/2020.
NOTE: There will be a $50 processing fee for cancella-tions requested on or after 4/1/20. Cancellations must be made in writing and mailed or faxed to the KOA Office.
Check AMEX Master Card VISA Discover
Bank Card # _____________________________________ Exp Date_____________ Code__________
Amount _______________ Name as printed on card _________________________________
Employed By _______________________ Email__________________________________
City_______________________ State_____ Zip_________Phone ( )_____________
TOTAL DUE $
Continuing Education Registration By 3/16 By 4/13 After 4/13 TOTALS
Thursday Opening Reception Ticket (not included in registration) $30 each X ( ) = $
Friday Casino Celebration Ticket (not included in registration) $30 each X ( ) = $
Paraoptometric Conference AgendaApril 24 - 25, 2020
Hyatt Hotel in Lexington, KY Friday, April 24 8:00am Registration/Continental Breakfast
9:00am-10:00am “Tips for Toddlers - Best Practices for Pediatric Dispensing” Fitting eyewear to our little patients requires additional patience. These tiny consumers come with a parent or guardian so unique relationships must take place. What can we, as ECPs, recommend to achieve the best fit and visual experience for the child? This course will demonstrate the best ways to measure the pupillary distance, look at better frame/lens designs for toddlers along with assessing the fit and adjusting techniques. We will round out with tips on dispensing to the toddler. Jackie O’Keefe, ABOC 1 Hour CE (AOA Approved - ABO Approved)
10:00am-11:00am “Dispensing to the Elderly” The demographics of the elderly has changed over the years…today’s seniors are living longer, enjoying active lifestyles, and have more discretionary income than ever before. While they are keeping their bodies younger, they cannot control the changes occurring in their eyes, which greatly affect their vision. We will discuss various milestones and tripstones in regard to the visual changes going on during the aging process. In addition, we will discuss common eye diseases among the elderly and the optical options we can recommend alleviating some of their optical symptoms. Jackie O’Keefe, ABOC 1 Hour CE (AOA Pending - ABO Pending)
11:00am-12:00pm “I Can’t See” The most frustrating part of the day can be when your patient walks in the dispensary and declares…I can’t see! This course is a fun, problem solving one that investigates reasons why people return with problems and how we can prevent potential problems before they occur. ANSI Standards, verification, handling irate customers and troubleshooting for success is detailed. Attendees are encouraged to share and help solve these puzzling problems. Jackie O’Keefe, ABOC 1 Hour CE (AOA Pending - ABO Approved)
12:00pm-2:00pm Presidential Luncheon
2:00pm-3:00pm “How to Handle Weird Questions & Complaints Concerning Eyewear” Consumers have sought the World Wide Web to get answers to their questions and solutions to their complaints. Some are valid, while others are beyond weird. This course looks at real life examples of such issues and ways to avoid potential problems. Attendees are encouraged to share and help solve these puzzling problems. Jackie O’Keefe, ABOC 1 Hour CE (AOA Pending - ABO Pending)
3:00pm-4:00pm “Understanding the Long & Short Corridors in Today’s Progressive Lenses” This course will thoroughly examine the design and application process of progressive power lenses. Attendees will learn the comparison techniques for determining shorter and longer corridors of the various progressive power lenses in the marketplace. Attendees will be proficient at being able to recommend fixed and variable corridors. Jackie O’Keefe, ABOC 1 Hour CE (AOA Pending - ABO Pending)
4:00pm-5:00pm “Optical Tic Tac Toe” This course is a direct take off of the well-known Tic Tac Toe game. Two teams will go head to head by answering optical related questions. Those who answer correctly take a square for the team. The moderator will then further explain, demonstrate and/or clarify the subject. The optical categories include but are not limited to Frames, Ophthalmic Lenses, Add-Ons, Ocular Disorders/Diseases, Refractive Errors, Optical Theory/Formulae and Optical Acronyms Jackie O’Keefe, ABOC 1 Hour CE (AOA Approved - ABO Approved)
5:00pm-7:30pm Exhibit Hall Opening Reception
7:30pm 2020 KOA’s Optometry Celebration - “Lucky in Kentucky” Casino Night!!! The KOA is hosting a celebratory casino night in honor of 2020 - the year of the EYE! Come join in the fun and excitement! The event is not included in the Para/Optician conference registration. Tickets may be purchased on the registration form.
Saturday, April 25
7:00am Registration/Continental Breakfast
8:00am -9:00am “Ocular History Taking” This course is designed to teach the need for ocular surface testing and techniques used to test the ocular surface. An anatomical review of the eye and tear will be given and a highlight for the importance of the tear and vision. Different stains and testing techniques will be discussed during the course. Lynn Lawrence, CPOT, ABOC, COA, OSC 1 Hour CE (AOA Approved - ABO Pending)
9:00am-11:00pm “Screening for Diabetic Eye Diseases - What Every Tech Should Know” This lecture will focus on what happens when a diabetic patient comes into an ophthalmic practice. Questions and answers, signs and symptoms, things that are important to document for a complete ocular assessment and what to listen for during the visit. How the staff should prepare the patient for the doctor’s examination. The different test, documentation and results for diabetics will be discussed. Considerations for diabetic patients from check-in to check-out. Lynn Lawrence, CPOT, ABOC, COA, OSC 2 Hours CE (AOA Approved - ABO Approved) 11:00am-1:00pm Lunch in the Exhibit Hall
1:00pm-2:00pm “Shingles - Ouch” This course is designed to educate attendees on the growing concerns for shingles. The course will go over the medical signs of shingles and to identify precautions that should be taken when dealing with shingle patients. We will also discuss how office protocols can prevent unnecessary exposure to other staff and patients. Lynn Lawrence, CPOT, ABOC, COA, OSC 1 Hour CE (AOA Approved - ABO Approved)
2:00pm-3:00pm “Children’s Eye Exams” This course will discuss the ocular development and growth of young children. The discussion will cover issues dealing with the pre-screening and preparation of young children. It will go over scenarios and possible outcomes. It will discuss set-up, testing, and concerns in treating young children and dealing with parents. Lynn Lawrence, CPOT, ABOC, COA, OSC 1 Hour CE (AOA Approved - ABO Pending)
3:00pm-4:00pm “No Wonder You Don’t See Well, How Eye Disease Affects Vision” This lecture will focus on 20 common eye diseases and their impact on vision. It will identify the disease, characteristics of the disease and the affects of the disease on a patient’s vision. The course will also discuss clinical presentations and testing associated with the disease. Lynn Lawrence, CPOT, ABOC, COA, OSC 1 Hour CE (AOA Approved - ABO Approved) page 6
***All courses presented by the KOA will count towards CE Renewal Credit for those licensed by the KY Board of Ophthalmic Dispensers.***
OD AGENDA Saturday, April 25 (continued from page 2)
8:00am-9:00am“Retina Update” Angelia Thompson, M.D. This course will update attendees on interesting retina cases, Pentosan associated maculopathy, and more! 1 Hour CE (TPA)
9:00am-10:00am“Collagen Cross-Linking and Updates on the Athens Protocol” JimmyHuffman,M.D. This course will give an update on collagen cross-linking and the Athens Protocol. 1 Hour CE (TPA)
10:00am-11:00am “ABCs of KRS” Howell Findley, O.D. and Tonia Patel, O.D. This course will review important pre-op considerationinpatientsplanningtohaveKRS.The course will review surgical options, post-op protocols, complications and when to send back for consideration of enhancement. 1 Hour CE (TPA)
11:00am-1:00pm Luncheon in the Exhibit Hall
1:00pm-3:00pm “The Glaucoma Suspect: Clinical Pearls for Optimal Management” Michael Chaglasian, O.D. Deciding when and how to treat a glaucoma suspect or someone with ocular hypertension can be chal- lenging. Multiple data points must be analyzed. Of course, optic disc examination, OCT imaging and visualfieldtestingalsoplayakeyrole.Understand -ing the structure function relationship and identify- ing key signs will direct what target IOP should be set. 2 Hours CE (TPA)
3:00pm-4:00pm “Glaucoma Treatment Considerations” Michael Chaglasian, O.D. Case based presentations are utilized to examine the role of several new treatment options for patients with ocular hypertension and glaucoma. New treatments will focus on the emerging new classes of glaucoma medication and potential new drug delivery systems. Clinical outcomes and related experience with these new treatments will be reviewed. 1 Hour CE (TPA)
4:00pm-5:00pm “MIGS: Changing Paradigm for Glaucoma Treatment” Michael Chaglasian, O.D. There are now several approved or emerging proceduresintheMIGS(MinimallyInvasive GlaucomaSurgery)categorythatofferearlierand safer options for patients with and without cataract. ThiscoursewillreviewthePros/Consofthese procedures and help identify the best candidate for each one. 1 Hour CE (TPA)
KOA Partner MembersPlatinum Members ($15,000Level)
Commonwealth Eye Surgery
Gold Members ($10,000Level)
Bausch + Lomb
Huffman and Huffman, PSC
Johnson & Johnson Vision Care
Silver Members ($5,000Level)
AllerganBennett & Bloom Eye Centers
Essilor Laboratories of AmericaJohn Kenyon
Kentucky Eye InstituteNovartis
Phil Brown Insurance AgencyRetina Associates of Kentucky
Singer Optical Co Inc VSP Global
Bronze Members ($2,500Level)
Aerie Pharmaceuticals Avesis
BioDOptixBluegrass Retina Consultants
CoopervisionDavid Cowen, M.D.
IDOC LLCLombart Instrument
Norman Radtke, MD-Retina Vitreous Resource Center
OptovueProfessional Insurance Plans
Zeiss Meditec Inc Page 7
Kentucky Optometric AssociationP.O. Box 572Frankfort, KY 40602
Call the Hyatt Hotel401 West High StreetLexington, KY 405071-800-233-1234
Please reference KOA to receive the special group rate. Cut-off date is 03/27/20.Please be sure to make your reservation before that date!!!
RATES: $192 Single/Double